MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. TAPERFILL HIP; TAPERFILL HIP STEM, STANDARD, SIZE 9

ENCORE MEDICAL, L.P. TAPERFILL HIP; TAPERFILL HIP STEM, STANDARD, SIZE 9
Catalog Number 425-96-009
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/22/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's prosthesis having dislocated post operation.The patient was brought back to surgery and the revision was performed to remove 425-96-009, replacing it with 425-97-011.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient dislocated post operation.The previous surgery and the revision detailed in this investigation occurred less than 1 day apart.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a post operative dislocation.The root cause for the dislocation was not reported.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's dislocation.The patient was returned to surgery within one day and the revision was preformed removing the original 425-96-009 and replaced by 425-97-01.No additional information was submitted with the complaint regarding patient pre-existing conditions or any activities that my have been contributory to the dislocation.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, STANDARD, SIZE 9
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6420992
Report Number1644408-2017-00165
Device Sequence Number541490
Product Code LPH
UDI-Device Identifier00888912078542
UDI-Public(01)00888912078542
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2022
Device Catalogue Number425-96-009
Device Lot Number188R1059
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date05/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR